Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 106, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 18, 2001, 10:14 PM CDT for Dodge County, Minnesota. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 18, 2001, 10:14 PM CDT (03:14 UTC)
- Expired
- Jun 18, 2001, 11:00 PM CDT
- In force
- 46 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Dodge County, MN
The radar
The Minneapolis radar (KMPX), 107 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 10:15 PM CDT | Hail 0.88 | Kasson, MN | |
| Jun 18, 10:30 PM CDT | Hail 1 | Kasson, MN | |
| Jun 18, 10:55 PM CDT | Thunderstorm Wind 50 E | Claremont, MN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 7:45 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2360 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 190315 SVRLSE MNC039-190400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 1014 PM CDT MON JUN 18 2001 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DODGE COUNTY IN SOUTHEAST MINNESOTA * UNTIL 1100 PM CDT * AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING LARGE HAIL 3 MILES SOUTHWEST OF DODGE CENTER...MOVING EAST AT 65 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT TUESDAY MORNING FOR SOUTHEAST MINNESOTA AND WESTERN WISCONSIN. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 55 MPH...DESTuRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. $$ BAUMGARDT LAT...LON 4420 9307 4386 9306 4384 9268 4418 9271
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:43 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 18, 9:43 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 943 PM CDT MON JUN 18 2001 WATCHES CONTINUES FOR COUNTY WARNING AREA AS FRONT APPROACHES FROM THE WEST. STABILITY AXIS REMAINS JUST WEST OF WARNING AREA AHEAD OF MAIN FRONTAL PUSH WITH 2000 J/KG AXIS FROM NORTH CENTRAL IOWA ACROSS ALL OF SOUTHEAST MINNESOTA. SOME DIRECTIONAL SHEAR BUT GOOD SPEED SHEAR WITH MID-LEVEL JET OF 50-70 KTS PUNCHING IN FROM SOUTHWEST. WILL MONITOR LINE OF CONVECTION AS IT PUSHES EAST THIS EVENING AND DROP WATCHES FROM WEST TO EAST. NO CHANGES EXPECTED THROUGH 1030 PM THOUGH. .LSE...NONE. SHEA
In the hours before
Special weather statement, Jun 18, 4:25 PM CDT, 5 hours 49 minutes before
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-190600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 425 PM CDT MON JUN 18 2001 HAZARD - MODERATE RISK FOR SEVERE THUNDERSTORMS WITH LARGE HAIL... DAMAGING WIND AND ISOLATED TORNADOES. TIMING - THIS EVENING AND INTO THE OVERNIGHT HOURS. LOCATION - ALL OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...CENTRAL AND SOUTHWEST WISCONSIN. DISCUSSION - LATE THIS AFTERNOON...THE ATMOSPHERE REMAINS "CAPPED" WHICH MEANS VERY LITTLE IF ANY THUNDERSTORM ACTIVITY IS EXPECTED THROUGH 7PM. A COLD FRONT IS APPROACHING FROM THE WEST THOUGH AND AS THE ATMOSPHERE BEGINS TO COOL THIS EVENING...THUNDERSTORMS MAY EXPLOSIVELY DEVELOP DURING THE LATE EVENING ACROSS SOUTHERN MINNESOTA. THE FIRST STORMS MAY DEVELOP AS INDIVIDUAL CELLS WITH LARGE HAIL AND THE BEST TORNADO POTENTIAL. THEY WILL EVOLVE INTO A LINE OF STORMS... A SQUALL LINE MOST LIKELY...WHICH WILL THEN PUSH EAST AND SOUTH THROUGH NORTHEAST IOWA...AND INTO WESTERN WISCONSIN. SPOTTER INFORMATION - SPOTTER ACTIVATION WOULD MOST LIKELY BE NEEDED AFTER 7PM IN SOUTHEAST MINNESOTA AND AFTER 9 PM ELSEWHERE. WE URGE YOU TO MONITOR WEATHER CONDITIONS...ESPECIALLY ONCE A WATCH IS ISSUED. SHEA
Local storm report, Jun 18, 9:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
958 PM CDT MON JUN 18 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM DODGE CENTER MN 1 INCH HAIL
06/18/01 DODGE REPORTED BY OLMSTED EOC
0741 PM 2 NE BYRON MN 1 INCH HAIL
06/18/01 OLMSTED REPORTED BY OLMSTED EOC
0802 PM ROCHESTER MN 1.25 INCH HAIL
06/18/01 OLMSTED REPORTED BY OLMSTED EOC
0811 PM WABASHA MN 1.25 INCH HAIL
06/18/01 WABASHA REPORTED BY OLMSTED EOC
0830 PM STRUM WI FUNNEL CLOUD
06/18/01 TREMPEALEAU REPORTED BY TREMPEALEAU
COUNTY SHERIFF
0830 PM THORP WI 1.75 INCH HAIL
06/18/01 CLARK CLARK COUNTY SHERIFF
DEPARTMENT
0830 PM THORP WI 4.5 INCH HAIL
06/18/01 CLARK REPORTED BY THORP HAMS
0843 PM 3 E STRUM WI FUNNEL CLOUD
06/18/01 TREMPEALEAU REPORTED BY TREMPEALEAU
COUNTY SHERIFF DEPARTMENT
0931 PM 2 N ST ANSGAR IA 1 INCH HAIL
06/18/01 MITCHELL REPORTED BY MITCHELL COUNTY
SHERIFF DEPARTMENT
BOYNEThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:25 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 65 min |
| Jun 18, 7:51 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 54 min |
| Jun 18, 8:38 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 52 min |
| Jun 18, 9:15 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 45 min |
| Jun 18, 9:20 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 55 min |
| Jun 18, 9:28 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 32 min |
| Jun 18, 9:34 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 41 min |
| Jun 18, 9:43 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore | 47 min |
| Jun 18, 10:20 PM CDT | Severe Thunderstorm Warning | ARX | Houston, Winona | 40 min |
| Jun 18, 10:23 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 67 min |
| Jun 18, 10:33 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 57 min |
| Jun 18, 10:42 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 48 min |
| Jun 18, 11:00 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 45 min |
| Jun 19, 12:04 AM CDT | Severe Thunderstorm Warning | ARX | Winona | 41 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.